Share This Article:

Symmetric Solutions of a Nonlinear Elliptic Problem with Neumann Boundary Condition

Abstract Full-Text HTML Download Download as PDF (Size:68KB) PP. 1686-1688
DOI: 10.4236/am.2012.311233    4,028 Downloads   5,820 Views   Citations

ABSTRACT

We show a result of symmetry for a big class of problems with condition of Neumann on the boundary in the case one dimensional. We use the method of reflection of Alexandrov and we show one application of this method and the maximum principle for elliptic operators in problems with conditions of Neumann. Some results of symmetry for elliptic problems with condition of Neumann on the boundary may be extended to elliptic operators more general than the Laplacian.

Conflicts of Interest

The authors declare no conflicts of interest.

Cite this paper

A. Ramirez, R. Ortiz and J. Ceballos, "Symmetric Solutions of a Nonlinear Elliptic Problem with Neumann Boundary Condition," Applied Mathematics, Vol. 3 No. 11, 2012, pp. 1686-1688. doi: 10.4236/am.2012.311233.

References

[1] A. D. Alexandrov, “Uniqueness Theorems for Surfaces in the Large,” Vestnik Leningrad University: Mathematics, Vol. 13, No. 19, 1958, pp. 5-8.
[2] J. Serrin, “A Symetry Problem in Potential Theory,” Archive for Rational Mechanics and Analysis, Vol. 43, No. 4, 1971, pp. 304-318. doi:10.1007/BF00250468
[3] B. Gidas, W.-M. Ni and L. Nirenberg, “Symmetry and Related Properties via Maximum Principle,” Communications in Mathematical Physics, Vol. 68, No. 3, 1979, pp. 209-243. doi:10.1007/BF01221125
[4] B. Gidas, W.-M. Ni and L. Nirenberg, “Symmetry of Positive Solutions of Nonlinear Elliptic Equations in ,” In: Mathematical Analysis and Applications, Part A, Academic Press, New York, 1981, pp. 369-402.
[5] L. Cafarelli, B. Gidas and J. Spruck, “Asymptotic Symmetry and Local Behavior of Semilinear Elliptic with Critical Sobolev Growth,” Communications on Pure and Applied Mathematics, Vol. 42, No. 3, 1989, pp. 271-297. doi:10.1002/cpa.3160420304
[6] H. Berestycki and L. Nirenberg, “On the Method of Moving Planes and the Sliding Method,” Bulletin of the Brazilian Mathematical Society, Vol. 22, No. 1, 1991, pp. 1-37.
[7] F. John, “Partial Differential Equations,” Springer-Verlag, New York, 1982.
[8] M. Protter and H. Weinberger, “Maximum Principle in Differential Equations,” Springer-Verlag, New York, 1984. doi:10.1007/978-1-4612-5282-5
[9] D. Gilbarg and N. Trudinger, “Elliptic Partial Differential Equations of Second Order,” Springer-Verlag, Berlin, Heidelberg, New York, 1977.

  
comments powered by Disqus

Copyright © 2020 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.